Voice change for the worse

I used to be a musician and I used to sing a lot. Since stopping finasteride my singing-voice has completely changed. My falsetto is more or less gone and my chest voice sound much more “metallic” and weak. It’s a dramatic difference from how my voice used to sound. My voice sounded much better before.

Has anyone else experienced this or something similar? Has anyone noticed any change in their voice at all? Feels like I’m kind of alone with this problem cause when searching the forum I find nothing about this.

3 Likes

I think I have seen mention of voice changes on here. Could you write up a member story?

1 Like

Yes my voice is dramatically changed, after pssd it’s more “weak”

1 Like

Hi @Microda, sorry to hear you are experiencing these effects. Yes, this is commonly reported and there’s many mentions of a decreased range of pitch and loudness/increased nasality of voice on the forum. As such this symptom is in our survey. If/when you have been off the drug for at least three months, please take the survey if you are still experiencing symptoms.

Thank you

3 Likes

Hi and thanks for your answer. I will try and write a member story as soon as I have the time. In the meantime could you send me a link to a discussion regarding this particular problem?

Hi and thanks for you answer. I will take the survey as soon as I have the time. If you have a link to a discussion regarding voice change could you please paste the link here? I can’t seen to find them.

There’s a lot of posts that mention it (1, 2, 3, 4 etc) but i’m not aware there’s a specific discussion. Try searching for terms like voice, pitch etc and going through results.

1 Like

My voice has changed, now they say it’s more “feminine” is Disturbing.

Thank you, I’ll look trough the results you sent. Maybe this thread can be the first specific discussion regarding voice change then.

hey microda im a singer in a band and i know exactly what you mean. before pfs my voice was darker, had much more volume and overall sounded much better. i thought i would be the only one here with this effect…

Hey Milando. Sorry to hear that. For how long have you had this? Have you seen any improvement at all over time? How is your falsetto?

Hey Milando97. Sorry to hear that. For how long have you had this? Have you seen any improvement at all over time? How is your falsetto?

1 Like

A female singer who noticed unfortunate changes in her voice from Accutane:

i have seen small improvements but its definitely worse than pre pfs. i have pfs since march 2018. while i took the drug my voice hasnt changed. but it changed for the worse after my crash in march 2018. my falsett? i dont know really. especially dark tones are much more diffucult for me now :confused:

my vocal register definitely changed for the worse. i edited my last post with time informations

With falsetto I mean the really high notes that for example RnB-singers use. Listen to “I wanna be your lover” by Prince to see what I mean. Mine is completely dead but I can still sing low notes with without a problem.

i know what you meant. but i dont really know if that changed for the worse because i was always bad in singing high notes

My voice is more raspy now but I think it’s due to extreme fatigue.

I have the same thing. it feels like it is lower, weaker, raspier. I visited a neurologist today because of muscle twitch. The doc gave me an EMG of my leg and saw twitches but didn’t think they were anything serious.

I did NOT ask the doc to put the needle into my larynx, but now I am regretting that, seeing as most of my “weakness” is in my voice, especially later in the day. I’m not sure if it is a consequence of sheer exhaustion.